Alert archive / Arkansas / Tornado Warnings in 2025
Tornado Warning 85, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at Apr 20, 2025, 5:00 PM CDT for Garland County, Perry County, Saline County, Arkansas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 20, 2025, 5:00 PM CDT (22:00 UTC)
- Expired
- Apr 20, 2025, 5:45 PM CDT
- In force
- 45 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Garland County, AR, Perry County, AR, Saline County, AR
The radar
The Little Rock radar (KLZK), 61 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 20, 12:03 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 10.0 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 324 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 732 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 218 m²/s²
- 0-3 km storm-relative helicity
- 416 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 4.1
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Apr 20, 3:07 PM CDT, 1 hour 53 minutes earlier.
Area forecast discussion, Apr 20, 3:07 PM CDT, 1 hour 53 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 307 PM CDT Sun Apr 20 2025 ...New SHORT TERM, LONG TERM... .SHORT TERM... (This evening through Tuesday) Issued at 302 PM CDT Sun Apr 20 2025 Forecast for impacts will continue to focus on events through 03z/21. Convection, currently forming in line segments, is now in western Arkansas. This activity is forming ahead of a cold front across eastern Oklahoma, which is accelerating eastward. Activity is expected to show some overall strengthening through the afternoon. All hazards will be possible through early evening. Recent CAM guidance suggests a pronounced convective weakening will occur with the loss of solar insolation and assoicated contribution to local instabiltiy. The cold front will continue eastward on Monday. This feature will provide a focus for addtiional, much weaker convective development on Monday, mainly early in the day across southeast sections of the forecast area. && .LONG TERM... (Tuesday Night through next Sunday) Issued at 302 PM CDT Sun Apr 20 2025 A west-southwesterly flow will prevail over the mid south during this period. Several well defined short waves in this flow will move over the forecast area during this period, and will promote convective development. Later forecasts will better refine any flooding potential. Above normal temperatures will prevail during this forecast period. && .AVIATION... (18Z TAFS) Issued at 1255 PM CDT Sun Apr 20 2025 Low end VFR/MVFR ceilings wl persist this aftn acrs the FA, along with gusty south and southwest winds. A line of storms wl accompany a cold front acrs the area later this aftn into tngt.. Winds wl shift to the west and northwest behind the FROPA. Lingering rain chcs wl be noted acrs southeast AR as the front slows down. MVFR ceilings wl return to north AR tngt as low clouds rotate arnd the departing storm system. && .PRELIMINARY POINT TEMPS/POPS... Batesville AR 55 77 52 82 / 90 0 0 0 Camden AR 55 80 56 83 / 70 0 20 30 Harrison AR 48 74 51 79 / 10 0 0 0 Hot Springs AR 51 79 53 82 / 40 0 0 10 Little Rock AR 56 79 56 82 / 80 0 10 10 Monticello AR 63 82 61 83 / 90 30 30 50 Mount Ida AR 49 80 52 83 / 10 0 0 10 Mountain Home AR 50 74 50 80 / 30 0 0 0 Newport AR 55 76 53 80 / 90 0 0 10 Pine Bluff AR 58 79 57 83 / 80 0 20 30 Russellville AR 50 79 52 82 / 20 0 0 0 Searcy AR 54 78 53 81 / 90 0 0 10 Stuttgart AR 59 78 57 82 / 90 0 10 20 && .LZK WATCHES/WARNINGS/ADVISORIES... Flood Watch until 7 PM CDT this evening for ARZ004>006-014-015- 103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230- 237-238-240-241-313-340-341. && SHORT TERM...55 LONG TERM....55 AVIATION...55
Hazardous weather outlook, Apr 20, 2:12 AM CDT, 14 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 212 AM CDT Sun Apr 20 2025 ARZ004>008-014>017-024-025-031>034-039-042>047-052>057-062>069- 103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230- 237-238-240-241-313-340-341-211000- Marion-Baxter-Fulton-Sharp-Randolph-Stone-Izard-Independence- Lawrence-Cleburne-Jackson-Conway-Faulkner-White-Woodruff-Perry- Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark- Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln- Desha-Ouachita-Calhoun-Bradley-Drew-Boone County Except Southwest- Newton County Higher Elevations-Searcy County Lower Elevations- Southern Johnson County-Southern Pope County- Southeast Van Buren County-Western and Northern Logan County- Northern Scott County-Northwest Yell County- Polk County Lower Elevations- Central and Eastern Montgomery County- Boone County Higher Elevations-Newton County Lower Elevations- Northwest Searcy County Higher Elevations- Johnson County Higher Elevations-Pope County Higher Elevations- Van Buren County Higher Elevations- Southern and Eastern Logan County- Central and Southern Scott County-Yell Excluding Northwest- Northern Polk County Higher Elevations- Northern Montgomery County Higher Elevations- Eastern, Central, and Southern Searcy County Higher Elevations- Southeast Polk County Higher Elevations- Southwest Montgomery County Higher Elevations- 212 AM CDT Sun Apr 20 2025 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Strong to severe thunderstorms will be possible this morning over far northwestern portions of the area as a warm front lifts north over the area. Damaging winds and a brief tornado are the primary threats this morning...with maybe some marginally severe hail. Some areas of heavy rainfall could also be seen this morning...which may result in an increased threat for flash and river flooding. A break will be seen later this morning into the early afternoon hours. However...more thunderstorms are expected this afternoon into tonight as a cold front moves east across the state. There will be an increased threat for severe thunderstorms...with damaging and a few tornadoes the primary threats. A few thunderstorms could also produce large hail as well. The best chances for seeing severe weather will be across the northwestern half of the area this afternoon and evening. Locally heavy rainfall could also result in an isolated flash flood threat. .DAYS TWO THROUGH SEVEN...Monday through Saturday The threat for severe weather will become low by Monday morning as the storm system exits the state. However...more thunderstorms will be possible for the middle to latter half of next week...but the threat for organized severe weather looks uncertain at this time. .Spotter Information Statement... Spotter activation may be needed through tonight. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
In the hours before
Special weather statement, Apr 20, 2:52 PM CDT, 2 hours 8 minutes before
Special Weather Statement
National Weather Service Little Rock AR
252 PM CDT Sun Apr 20 2025
ARZ052-137-138-140-141-230-237-238-240-241-340-341-202030-
Pike AR-Northwest Yell County AR-Northern Scott County AR-
Southwest Montgomery County Higher Elevations AR-
Yell Excluding Northwest AR-Polk County Lower Elevations AR-
Central and Southern Scott County AR-
Southeast Polk County Higher Elevations AR-
Northern Montgomery County Higher Elevations AR-
Southern and Eastern Logan County AR-
Northern Polk County Higher Elevations AR-
Central and Eastern Montgomery County AR-
252 PM CDT Sun Apr 20 2025
...Strong thunderstorms will impact portions of southern Logan,
western Pike, southeastern Scott, eastern Polk, southwestern Yell and
western Montgomery Counties through 330 PM CDT
...
At 252 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southeast of Waldron to Caney Creek
Wilderness to near Dierks. Movement was northeast at 60 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Big Fork... Cardiff...
Little Missouri Falls Recreatio...Pine Ridge...
Shady Lake Recreation Area... Daisy State Park...
Blue Ball... Union Hill...
Narrows Dam... Cedar Creek...
Pencil Bluff... Acorn...
Y City... Bard Springs Recreation Area...
Nola... Roaring Branch Natural Area...
Daisy... Sims...
Parks... Albert Pike Recreation Area...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 700 PM CDT for western,
central and southwestern Arkansas.
&&
LAT...LON 3476 9428 3512 9362 3487 9366 3400 9371
3400 9372 3401 9382 3418 9382 3419 9393
3435 9394 3435 9423 3419 9425 3420 9425
3436 9423
TIME...MOT...LOC 1952Z 213DEG 50KT 3482 9405 3442 9408 3409 9412
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
73Special weather statement, Apr 20, 3:22 PM CDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Little Rock AR
322 PM CDT Sun Apr 20 2025
ARZ042-052-053-140-141-237-238-240-241-340-341-202100-
Pike AR-Southwest Montgomery County Higher Elevations AR-
Yell Excluding Northwest AR-Clark AR-Polk County Lower Elevations AR-
Central and Southern Scott County AR-
Southeast Polk County Higher Elevations AR-
Northern Montgomery County Higher Elevations AR-Garland AR-
Northern Polk County Higher Elevations AR-
Central and Eastern Montgomery County AR-
322 PM CDT Sun Apr 20 2025
...Strong thunderstorms will impact portions of northwestern Clark,
Pike, northwestern Garland, southeastern Scott, east central Polk,
southwestern Yell and Montgomery Counties through 400 PM CDT
...
At 322 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Muddy Creek WMA to near Norman to near
Murfreesboro. Movement was northeast at 60 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Big Fork... Murfreesboro...
Little Missouri Falls Recreatio...Pine Ridge...
Pisgah... Daisy State Park...
Crater Of Diamonds State Park... Story...
Bear Creek Public Use Area... Narrows Dam...
Amity... Cedar Creek...
Pencil Bluff... Glenwood...
Shawmut... Rosboro...
Silver... Delight...
Mauldin... Roaring Branch Natural Area...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 700 PM CDT for central,
western and southwestern Arkansas.
&&
LAT...LON 3481 9397 3485 9344 3482 9333 3440 9339
3439 9341 3434 9341 3434 9340 3426 9341
3396 9348 3394 9353 3396 9353 3396 9362
3398 9365 3401 9375 3401 9382 3418 9382
3419 9393 3435 9394 3435 9401
TIME...MOT...LOC 2022Z 223DEG 52KT 3483 9364 3450 9367 3404 9375
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
73The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 6:22 AM CDT | Special Weather Statement | LZK | Logan | 23 min |
| Apr 20, 6:30 AM CDT | Severe Thunderstorm Warning | LZK | Johnson, Logan | 25 min |
| Apr 20, 7:22 AM CDT | Severe Thunderstorm Warning | LZK | Johnson, Newton | 38 min |
| Apr 20, 8:17 AM CDT | Special Weather Statement | LZK | Newton | 28 min |
| Apr 20, 8:54 AM CDT | Special Weather Statement | LZK | Boone | 36 min |
| Apr 20, 1:49 PM CDT | Tornado Warning | LZK | Polk, Scott | 41 min |
| Apr 20, 2:24 PM CDT | Tornado Warning | LZK | Polk, Scott | 36 min |
| Apr 20, 2:46 PM CDT | Tornado Warning | LZK | Logan, Scott, Yell | 20 min |
| Apr 20, 2:52 PM CDT | Special Weather Statement | LZK | Polk, Scott | 38 min |
| Apr 20, 2:57 PM CDT | Severe Thunderstorm Warning | LZK | Johnson, Logan, Polk, Scott, Yell | 48 min |
| Apr 20, 3:22 PM CDT | Special Weather Statement | LZK | Montgomery, Pike | 38 min |
| Apr 20, 3:25 PM CDT | Severe Thunderstorm Warning | LZK | Boone, Johnson, Newton, Pope | 50 min |
| Apr 20, 3:34 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Garland, Hot Spring, Montgomery, Perry, Pike and 3 more | 41 min |
| Apr 20, 3:38 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Johnson, Logan, Perry, Pope, Yell | 37 min |
| Apr 20, 3:54 PM CDT | Tornado Warning | LZK | Boone, Marion | 32 min |
| Apr 20, 4:01 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Garland, Hot Spring, Montgomery, Perry, Pike and 2 more | 44 min |
| Apr 20, 4:06 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Johnson, Logan, Perry, Pope, Saline and 2 more | 39 min |
| Apr 20, 4:10 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Boone, Johnson, Marion, Newton, Pope and 2 more | 50 min |
| Apr 20, 4:16 PM CDT | Tornado Warning | LZK | Clark, Garland, Hot Spring, Montgomery, Pike | 44 min |
| Apr 20, 4:19 PM CDT | Tornado Warning | LZK | Garland, Montgomery, Perry, Saline | 41 min |
| Apr 20, 4:33 PM CDT | Tornado Warning | LZK | Clark, Garland, Hot Spring, Pike | 42 min |
| Apr 20, 4:41 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Dallas, Garland, Hot Spring, Montgomery, Perry and 3 more | 49 min |
| Apr 20, 4:43 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Faulkner, Perry, Pope, Stone, Van Buren and 1 more | 47 min |
| Apr 20, 4:53 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Fulton, Izard, Marion, Pope, Searcy and 2 more | 52 min |
| Apr 20, 5:00 PM CDT | Tornado Warning | LZK | Conway, Perry | 24 min |
| Apr 20, 5:10 PM CDT | Tornado Warning | LZK | Garland | 28 min |
| Apr 20, 5:24 PM CDT | Tornado Warning | LZK | Faulkner, Perry, Pulaski, Saline | 30 min |
| Apr 20, 5:26 PM CDT | Tornado Warning | LZK | Clark, Garland, Hot Spring | 49 min |
| Apr 20, 5:27 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Dallas, Faulkner, Garland, Grant, Hot Spring and 4 more | 48 min |
| Apr 20, 5:30 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Conway, Faulkner, Independence, Izard, Lonoke and 6 more | 45 min |
| Apr 20, 5:44 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Fulton, Independence, Izard, Marion, Searcy and 3 more | 46 min |
| Apr 20, 5:50 PM CDT | Special Weather Statement | LZK | Dallas, Ouachita | 25 min |
| Apr 20, 5:56 PM CDT | Tornado Warning | LZK | Garland, Hot Spring, Saline | 49 min |
| Apr 20, 6:10 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Dallas, Faulkner, Garland, Grant, Hot Spring and 4 more | 50 min |
| Apr 20, 6:11 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Faulkner, Independence, Izard, Jackson, Lonoke and 6 more | 49 min |
| Apr 20, 6:16 PM CDT | Severe Thunderstorm Warning | LZK | Fulton, Independence, Izard, Lawrence, Randolph, Sharp and 1 more | 44 min |
| Apr 20, 6:22 PM CDT | Tornado Warning | LZK | Faulkner, Lonoke, Pulaski | 38 min |
| Apr 20, 6:31 PM CDT | Tornado Warning | LZK | Faulkner, Pulaski, Saline | 24 min |
| Apr 20, 6:51 PM CDT | Severe Thunderstorm Warning | LZK | Faulkner, Lonoke, Pulaski, White | 39 min |
| Apr 20, 6:53 PM CDT | Severe Thunderstorm Warning | LZK | Faulkner, Lonoke, Pulaski, Saline | 52 min |
| Apr 20, 6:58 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Independence, Jackson, White | 33 min |
| Apr 20, 6:58 PM CDT | Tornado Warning | LZK | Faulkner, Lonoke, Pulaski, White | 29 min |
Nearby
Tornado Warnings in Arkansas, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.